MAUDE Adverse Event Report: AV-TEMECULA-CT MINI TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT MINI TREK CORONARY DILATATION CATHETER
Catalog Number 1012269-20
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: guide wire: runthrough, guide catheter: heartrail jl4 7f.(b)(4).The device was not returned for analysis.It should be noted that the preparation for use section of the mini trek rx coronary dilatation catheter instructions for use states: all air must be removed from the balloon and displaced with contrast prior to inserting into the body; otherwise, complications may occur.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.
 
Event or Problem Description
It was reported that the procedure was to treat a 100% stenosis located in the mid left anterior descending (lad) artery with moderate tortuosity and heavy calcification.Resistance was felt during advancement of the 1.50 x 20 mm mini trek rx balloon dilatation catheter (bdc) through the lesion for pre-dilatation; however, it was able to cross successfully.The balloon ruptured during the first inflation at 8 atmospheres held for 15 seconds.Upon removal of the ruptured mini trek from the patient's anatomy, a pinhole on the balloon was observed.It was stated that air aspiration of the device was performed inside the patient's anatomy.A replacement nc trek bdc was used to perform the pre-dilatation.The procedure was successfully completed after a xience alpine stent was implanted.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6054848
Report Number2024168-2016-07272
Device Sequence Number13647004
Product Code LOX
UDI-Device Identifier08717648138119
UDI-Public(01)08717648138119(17)180731(10)50805G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number1012269-20
Device Lot Number50805G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1